| Model Number |
85455 |
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
05/09/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
Event or Problem Description
During an intervention a stent dislodged from the balloon inside of a sheath.
Additional Manufacturer Narrative
Engineering analysis: the investigation into the reason for the complaint is difficult due to the fact that the device was not returned.The introducer sheath used in the case was not returned.During the final lot qualification data shows that all (b)(4) test samples were able to pass through the 7fr introducer sheath without issue.The product in question has also been subjected to simulated use in a tortuous iliac artery model whereas the stent delivery system is advanced contra laterally over the iliac arch through a 7fr 55cm long cook check flow performer introducer sheath.The stent is then deployed at nominal pressure as specified on the product label and the balloon deflated and withdrawn back through the introducer sheath.This testing was conducted numerous times while being submerged in a heated water bath at 37°c (body temperature) during design verification testing of the product.None of the samples tested had an issue regarding stent dislodgments while passing through the introducer sheath.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.The icast covered stent has not been evaluated or tested for use in the subclavian artery.Clinical evaluation: there are several possibilities that can cause stent dislodgement including but not limited to overuse of the sheath causing failure of the hemostatic valve or a hemostatic valve that is too tight.The instructions for use state that, "special care must be taken not to handle or in any way disrupt the placement of the icast stent on the balloon." if other devices were passed through the sheath prior to the stent it is possible that the valve lost integrity and failed for that reason.If the sheath was inserted without the use of the enclosed obturator the hemostatic valve was potentially too tight for a first pass with the stent.